MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Chest Pain (1776); Vascular Dissection (3160); Reduced Blood Flow (4598)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Two shockwave c2+ intravascular lithotripsy (ivl) catheters were used to treat a nodular de novo lesion in the coronary artery via the femoral artery.It was reported that the first balloon ruptured after 40 pulses.A second ivl balloon was used, which also ruptured after 60 pulses (mfr#3015053838-2025-00047).Ivus imaging revealed a dissection in the vessel.The physician inserted a balloon pump to complete the procedure.Additional information received indicated that there was some reflow but no dissection, and the patient experienced chest pain, leading to the insertion of a balloon pump.The distal wire was subintimal, and reflow was corrected with a balloon, stent, and angio sculpt.Additional information was provided indicating that no pre-dilation was performed, and a xience drug-eluting stent (des) was implanted post-ivl.Shockwave medical is attempting to gather additional information related to this event and patient current status.
 
Additional Manufacturer Narrative
No device is expected to be returned; however, shockwave is attempting to gather additional information related to this event.A final report will be provided with a summary of additional information and final investigation results.
 
Additional Manufacturer Narrative
This follow-up report is to clarify that no dissection occurred and therefore annex e codes have been updated accordingly.
 
Event or Problem Description
Shockwave medical received additional information confirming that there was slow reflow, but no dissection related to the event.
 
Additional Manufacturer Narrative
This follow-up report is to update the annex b, c, and d codes.The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the balloon rupture and subsequent slow reflow and chest pain could not be definitively determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Complaints will continue to be monitored for trending purposes.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 
MDR Report Key21540569
Report Number3015053838-2025-00046
Device Sequence Number20845821
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)260831(10)03A240820B
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number03A240820B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/05/2025
03/05/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/02/2025
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIO SCULPT - PHILIPS; XIENCE DRUG-ELUTING STENT (DES) - ABBOTT
Outcome Attributed to Adverse Event Other;
Patient SexUnknown